MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 31535
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was fractured.The target lesion area was located in the common bile duct artery.A 8/k flexima apdl was selected for use in a percutaneous transhepatic cholangio-drainage (ptcd) procedure.During the procedure, it was noted that the device was fractured during extubation.The procedure was completed with the original device used.There were no complications reported and the patient is stable.
 
Event or Problem Description
It was reported that the device was fractured.The target lesion area was located in the common bile duct artery.A 8/k flexima apdl was selected for use in a percutaneous transhepatic cholangio-drainage (ptcd) procedure.During the procedure, it was noted that the device was fractured during extubation.The procedure was completed with the original device used.There were no complications reported and the patient is stable.It was further reported that the indwelling tube was not intact during extubation, hence, the breaking point was outside the patient so the physician removed the device without intervention.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The unit returned with the catheter broken, as part of overall visual revision.Visual inspection revealed that the returned device was found with the shaft proximal section detached/separated.The shaft detached is located next to hub section.The suture string was not returned for analysis and the pigtail section shows presence of residues and it is evidence of use inside patient.
 
Event or Problem Description

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10993124
Report Number2134265-2020-17389
Device Sequence Number14387093
Product Code FFA
UDI-Device Identifier08714729323471
UDI-Public08714729323471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model Number31535
Device Catalogue Number31535
Device Lot Number0025473896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/15/2020
01/07/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date12/16/2020
01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight61